Jump to content

unknownAD: Mirtazapine/Remeron - unknown effects, tapering off


unknownAD

Recommended Posts

Hello everyone,

 

I'm a 23 year old male and have been taking Remeron/mirtazapine for around 6 months. Everything about Remeron is very hard to explain or to know for sure. If it is causing the bad effects, what it's doing to my brain chemistry, if it will have lasting bad effects after I get off it, etc. I do not want to waste time or take Remeron for any period of time longer than i have to for fear of it causing side effects and changing my brain. So i have begun a taper, but do not want to rush it too much since i have found the discontinuation symptoms to be very real.

 

I just kind of need some advice/reassurance/experience. I have no one around with experience, and my prescribing doctor doesn't seem to think i should be having any trouble just stopping all together.

 

I was taking 30mg every evening, then eventually I began feeling the lack of it between doses and dosed twice a day for the past month. 

 

For the past two weeks I have been uncomfortable stabilizing at a lower dose; I split the 30mg in two to take 15mg once in the morning and once in the evening. Is this a good start to begin my taper? I know this is faster than recommended, but I am willing to suffer to not prolong things.

 

So I am stable at 15mg. What would be your next step? 15 mg once at night? Then 7.5 mg twice? or stick with one or the other; once at night or twice a day?

 

Lastly, this is just for others to possibly confirm my "assignment" of symptoms to the remeron. I feel a little more anxious than i used to be, and find it harder to express myself. In writing as well. I just have to type and keep going or i'll delete, think im not saying it right, and never get anywhere.

 

I just don't ever feel very relaxed or at ease, or confident.

 

Most importantly, I feel like it's changing my brain

 

I originally started taking it to help gain weight but it doesn't have much of an effect in that department, so I am kind of terrified that I stupidly took a powerful tricyclic drug (that i'm not sure even what it physically does with chemicals in my brain , can anyone tell me if my fear of this is unfounded?) 

 

Best,

 

UnAD

Edited by bubble
added name in the title and deleted unnecesary spacing
Link to comment
  • Moderator Emeritus

Hi UnAD,

 

Welcome to the SA community.

 

I'm a little confused about your recent history.   Did you go from 1x30mg tablet a day to 2x30mg a day and then dropped to 2x15mg a day?

 

Could you please add your signature and clarify this, instructions here - http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

We recommend maintaining stability through a taper, that means dropping by 10% of the previous dose and not bouncing between doses.

 

Can give more consideration to your situation when we are clear of your history

 

Dalsaan

Please note - I am not a medical practitioner and I do not give medical advice. I offer an opinion based on my own experiences, reading and discussion with others.On Effexor for 2 months at the start of 2005. Had extreme insomnia as an adverse reaction. Changed to mirtazapine. Have been trying to get off since mid 2008 with numerous failures including CTs and slow (but not slow enough tapers)Have slow tapered at 10 per cent or less for years. I have liquid mirtazapine made at a compounding chemist.

Was on 1.6 ml as at 19 March 2014.

Dropped to 1.5 ml 7 June 2014. Dropped to 1.4 in about September.

Dropped to 1.3 on 20 December 2014. Dropped to 1.2 in mid Jan 2015.

Dropped to 1 ml in late Feb 2015. I think my old medication had run out of puff so I tried 1ml when I got the new stuff and it seems to be going ok. Sleep has been good over the last week (as of 13/3/15).

Dropped to 1/2 ml 14/11/15 Fatigue still there as are memory and cognition problems. Sleep is patchy but liveable compared to what it has been in the past.

 

DRUG FREE - as at 1st May 2017

 

>My intro post is here - http://survivingantidepressants.org/index.php?/topic/2250-dalsaan

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy